Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Numerical solution of the Dirichlet problem for systems of circular conductors between parallel ground lines

Author: David W. Kammler
Journal: Math. Comp. 23 (1969), 29-36
MSC: Primary 65.66
MathSciNet review: 0238502
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A Green's function-integral equation technique is used to obtain a numerical solution to the two-dimensional Dirichlet problem for the multiply connected region between the ground fines $ (V = 0)$ at $ y = 0$ and $ y = 1$ and exterior to the $ N$ circular conductors with arbitrarily spaced centers $ ({x_i},{y_i})$ and radii $ {R_i},i = 1,2, \cdots ,N$ . If the smallest distance between each pair of conducting surfaces exceeds .1, the capacitance matrix for this system of $ N$ conductors can be calculated to 6-place accuracy at a cost of about 15 $ {N^2}$ seconds on the IBM 7044 computer.

References [Enhancements On Off] (What's this?)

  • [1] R. C. Knight, ``The potential of a circular cylinder between two infinite planes,'' Proc. London Math. Soc., v. 39, 1935, pp. 272-281.
  • [2] J. W. Craggs, ``The determination of capacity for two-dimensional systems of cylindrical conductors,'' Quart. J. Math. Oxford Ser., v. 17, 1946, pp. 131-137. MR 8, 298. MR 0018534 (8:298e)
  • [3] E. G. Cristal, ``Coupled circular cylindrical rods between parallel grounded planes,'' IEEE Trans., v. MTT-12, 1964, pp. 422-439.
  • [4] O. D. Kellogg, Foundations of Potential Theory, Dover, New York, 1953.
  • [5] L. V. Bewley, Two Dimensional Fields in Electrical Engineering, Dover, New York, 1963, p. 159.
  • [6] J. C. Maxwell, A Treatise on Electricity and Magnetism. Vol. 1, 3rd ed., Dover, New York, 1954, pp. 103-118. MR 16, 99. MR 0063293 (16:99b)
  • [7] M. Abramowitz & I. A. Stegun (Editors), Handbook of Mathematical Functions, with Formulas, Graphs and Mathematical Tables, Nat. Bur. Standards, Appl. Math. Series, 55, Superintendent of Documents, U. S. Government Printing Office, Washington, D. C., 1964, pp. 807, 811; 3rd printing with corrections, 1965. MR 29 #4914; MR 31 #1400. MR 0167642 (29:4914)
  • [8] H. B. Dwight, Tables of Integrals and Other Mathematical Data, 4th ed., Macmillan, New York, 1961, MR 23 #B2613. MR 0129577 (23:B2613)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.66

Retrieve articles in all journals with MSC: 65.66

Additional Information

Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society